What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 12, 12:36 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 12, 12:36 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1236 PM EST Tue Feb 12 2019
.AVIATION...
[Through 18Z Wednesday]
Clouds are breaking up and lifting this afternoon with sites
anywhere from VFR to 1500ft. They will continue to slowly lift
with the approach of a front this afternoon. A line of heavier
rain showers will move through from west to east from around 19z
at Dothan to 00z at VLD. Have removed any mention of this thunder
from this update. Visibility values will drop slightly with the
passage and CIGS by this time should be MVFR. After 4-8z, skies
should quickly clear. Winds remain gusty ahead and with the front
with occasional gusts to 25kts possible with northwest winds
around 10-15kts behind it.
&&
.PREV DISCUSSION [1039 AM EST]...
.NEAR TERM [Through Today]...
Fog and low clouds this morning will continue to slowly clear out
as temperatures rise and a low level cap starts to break. A deep
upper trough is moving through Iowa this morning with a cold
front last analyzed at the LA/MS border. A thin line of moderate
to heavy rain showers with embedded thunderstorms is moving right
ahead of the front with a large area of trailing stratiform rain
behind it. Hires guidance is in surprisingly good agreement with
the timing of this line of of heavier rain and storms. What is out
there right now is prefrontal in nature and will slowly move
east. The main line looks to get to Dothan and Panama City around
2-3PM with some wiggle room on either side. It should be at or
through Tallahassee by 5-7PM and out the eastern side of the CWA
by 10 PM. The trailing stratiform rainfall will linger through at
least 2-5AM for much of the area. The question will be how strong
that line is as it moves into the area. Although I did slow down
the rise of temps today due to the clouds, we are starting to see
some breaks in the west which will break the morning inversion and
we'll start to see some surface based instability, at least 500
J/KG. Right now, latest LAPS and area sounds are showing high
values of shear, 40-50kts bulk and 30kts at the low level.
However, as the front moves east, the strongest lift and low level
wind field pulls to the north, right at the same time instability
is increasing. So there's going to be a very tiny window for a
severe storm or two if those two line up. Then it looks like by
the time it gets to Tallahassee, it could really be weakening or
breaking up and then be next to nothing as it moves east. It's a
little uncertain at this time so areas around Tallahassee and west
should be weather aware today!
.SHORT TERM [Tonight Through Thursday]...
The surface front will continue to push eastward tonight, exiting
the area completely around midnight. Showers are expected to
continue behind the front for a few hours, but will clear out by
sunrise Wednesday. Drier conditions will prevail for the remainder
of the period as low level ridging moves over the southeast U.S.
Temperatures will be seasonably cool in the wake of the front,
peaking in the mid-upper 60s Wed and Thu and dipping into the
upper 30s to low 40s Wed night.
.LONG TERM [Thursday Night Through Tuesday]...
Uncertainty increases in the long term period. The upper level
pattern will remain active, with a few more shortwaves rippling
through the weak ridge aloft through Tuesday. Friday we'll see a
shortwave move across the Tennessee Valley, bringing around 40-50%
chances for showers with scattered thunderstorms. Past that, model
solutions begin to diverge. Early next week (Sun-Mon), another
shortwave will move in, pushing another weak frontal system into
the southeast, although it looks likely to stall across our area
(Mon-Tues) instead of pushing all the way through. Highs will be
mostly in the 70s and lows will be mostly in the 50s.
.MARINE...
Waters west of the Ochlockonee River will see advisory conditions
this afternoon through Wednesday morning. After winds lower
Wednesday, they'll remain 15 knots or less through the rest of the
week.
.FIRE WEATHER...
Red Flag conditions are not expected. Dispersion indices will be
marginally high today.
.HYDROLOGY...
Rainfall totals for today and tonight are forecast to be around a
half inch or less. Rivers and stream levels will continue to slowly
recede with maybe a few slight rises in response to the rainfall.
Another round of rain is possible on Friday and another next Monday
although model differences are large therefore making total rainfall
and associated hydrological effects uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 46 64 39 69 51 / 60 0 0 0 20
Panama City 47 63 46 65 58 / 60 0 0 0 20
Dothan 41 60 38 67 52 / 50 0 0 0 30
Albany 43 62 39 67 51 / 50 0 0 0 20
Valdosta 46 60 38 70 50 / 60 0 0 0 20
Cross City 52 65 40 71 53 / 60 10 0 0 20
Apalachicola 47 62 46 65 56 / 60 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EST /11 PM CST/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Wednesday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...LN
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...LN
MARINE...Nguyen
FIRE WEATHER...Harrigan
HYDROLOGY...NguyenIn the hours before
Special weather statement, Feb 12, 12:20 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1120 AM CST TUE FEB 12 2019
ALZ065-066-068-069-121815-
Dale AL-Coffee AL-Houston AL-Geneva AL-
1120 AM CST TUE FEB 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE...COFFEE...GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 1215 PM CST...
At 1119 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen to 7 miles south of Dozier to 10
miles west of Laurel Hill. Movement was east at 50 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Hartford,
Midland City, Level Plains, Samson, Newton, New Brockton, Ariton,
Pinckard, Lee, Clayhatchee, Kinston, Coffee Springs, Carl Folsom A/p
and Hooper Stage Field.
LAT...LON 3152 8619 3154 8614 3162 8615 3162 8542
3128 8550 3100 8580 3099 8618
TIME...MOT...LOC 1719Z 264DEG 42KT 3175 8612 3139 8632 3098 8664
21-WDSpecial weather statement, Feb 12, 1:12 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
112 PM EST TUE FEB 12 2019
ALZ065-068-069-FLZ007>012-108-112-121900-
Coffee AL-Houston AL-Geneva AL-Coastal Bay FL-Central Walton FL-
Holmes FL-Inland Bay FL-South Walton FL-Jackson FL-North Walton FL-
Washington FL-
112 PM EST TUE FEB 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...GENEVA...
HOUSTON...NORTHWESTERN JACKSON...NORTHWESTERN BAY...WALTON...HOLMES
AND WASHINGTON COUNTIES UNTIL 200 PM EST/100 PM CST/...
At 111 PM EST/1211 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Samson to near Cinco
Bayou. Movement was east around 50 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Cottonwood, Vernon, Santa
Rosa Beach, De Funiak Springs, Bonifay, Geneva, Chipley, Graceville,
Dothan, Hartford, Taylor, Midland City, Kinsey, Ashford, Slocomb,
Samson and Cowarts.
LAT...LON 3099 8639 3100 8619 3119 8619 3124 8579
3120 8579 3119 8571 3126 8567 3124 8549
3129 8548 3131 8542 3130 8515 3011 8574
3029 8609 3035 8639 3040 8623 3042 8626
3039 8611 3047 8613 3050 8620 3046 8639
TIME...MOT...LOC 1811Z 257DEG 42KT 3117 8601 3036 8659
21-WDSpecial weather statement, Feb 12, 1:17 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
117 PM EST TUE FEB 12 2019
ALZ066-067-GAZ120>122-142-121900-
Dale AL-Henry AL-Quitman GA-Randolph GA-Clay GA-Early GA-
117 PM EST TUE FEB 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...CLAY...WESTERN
RANDOLPH...NORTHWESTERN EARLY AND QUITMAN COUNTIES UNTIL 200 PM
EST/100 PM CST/...
At 116 PM EST/1216 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hawkinsville to near
Blue Springs State Park to 7 miles southwest of Enterprise. Movement
was east at 45 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
Daleville, Abbeville, Fort Gaines, Georgetown, Cuthbert, Headland,
Fort Rucker, Ozark, Enterprise, Midland City, Level Plains, Newton,
Pinckard, Kinsey, Clayhatchee, Grimes, Newville, Napier Field,
Bellville and Haleburg.
LAT...LON 3197 8495 3192 8491 3192 8473 3172 8474
3131 8513 3131 8542 3129 8548 3125 8549
3127 8564 3122 8569 3121 8579 3142 8579
3162 8557 3162 8542 3171 8542 3170 8522
3176 8513 3189 8513 3199 8507
TIME...MOT...LOC 1816Z 267DEG 40KT 3203 8529 3164 8548 3124 8590
21-WDSpecial weather statement, Feb 12, 2:00 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
200 PM EST TUE FEB 12 2019
ALZ067-069-GAZ121>124-142>144-121945-
Henry AL-Houston AL-Miller GA-Randolph GA-Baker GA-Terrell GA-
Calhoun GA-Clay GA-Early GA-
200 PM EST TUE FEB 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND HOUSTON
COUNTIES IN SOUTHEASTERN ALABAMA...MILLER...CLAY...RANDOLPH...WESTERN
BAKER...CALHOUN...EARLY AND TERRELL COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 245 PM EST/145 PM CST/...
At 159 PM EST/1259 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles northwest of
Cuthbert to near Fort Gaines to near Dothan. Movement was east at 50
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Colquitt, Cottonwood, Fort Gaines, Morgan, Blakely, Dawson, Cuthbert,
Dothan, Headland, Taylor, Kinsey, Ashford, Cowarts, Edison,
Arlington, Webb, Shellman, Columbia, Leary and Douglasville.
LAT...LON 3188 8436 3186 8429 3159 8446 3144 8441
3108 8451 3107 8503 3100 8500 3100 8549
3118 8549 3151 8511 3178 8496 3178 8491
3192 8491 3192 8445 3196 8444
TIME...MOT...LOC 1859Z 261DEG 43KT 3189 8488 3156 8503 3117 8539
21-WD